Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Weird symptoms, no period yet

 - UBBFriend: Email this page to someone!    
Author Topic: Weird symptoms, no period yet
Mariel
Neophyte
Member # 46238

Icon 1 posted      Profile for Mariel     Send New Private Message       Edit/Delete Post 
A few days ago I spotted a few hours after having sex- just a tiny bit of blood when I wiped. The day after that, I spotted again. I was thinking that maybe the spotting was from the sex itself, but since that's never happened to me before I started worrying. Since then I've been a bit nauseous and my breasts hurt more than usual. I'm on the pill (take it the same time every night, never missed a pill) and always use condoms when I have sex. My period should come today or tomorrow but I haven't gotten it yet. I have a few questions:
Could that spotting have been implantation bleeding? I hadn't had sex for months prior to the encounter that preceded the spotting, but I was wondering if maybe giving oral sex and then touching myself after rinsing my hands could have gotten me pregnant? Is pregnancy likely if my boyfriend ejaculates on my stomach after oral sex and then I wash it off? (like, can any leak down through my underwear if I washed the area off?). What about sex with a condom and birth control pills? thank you!!

Posts: 32 | From: New York City | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
Onionpie
Scarleteen Volunteer
Member # 41699

Icon 1 posted      Profile for Onionpie     Send New Private Message       Edit/Delete Post 
The situation you mention about engaging in oral sex and then touching yourself after rinsing your hands off doesn't pose much of risk, and since you're a perfect pill user, that means it should be of even less concern [Smile] Same goes for him ejaculating on your stomach and you washing it off. Keep in mind that sperm are pretty weak -- they really wouldn't be able to survive that kind of thing. Also, vaginal sex with a condom and birth control pills have an effectiveness rate of 99.99% with perfect use (which by the sounds of it, is what happened here) -- so I don't think pregnancy is the issue here.

How long have you been taking your pills? It's very common for women to experience spotting during the first few months of being on the pill, as their bodies adjust to the hormones. If not, even so, some people experience some occasional spotting on the pill.

Also, it may in fact be that the spotting DID occur because of the intercourse -- just because it hasn't happened before doesn't mean it couldn't be the reason it happened this time. Did you use lots of lube and made sure you were 100% aroused before starting sex? It maybe just be that you got an abrasion from there being too much friction or it being a little rough, or you could have got a small cut if you engaged in manual sex and his fingernails were not filed down or he was a little rough.

So as you may have noticed, there are a million different reasons you could be spotting. If it continues for more than a couple of days, then talk to your doctor or gynecologist about it. If not, then it was probably one of the many reasons listed above and isn't a huge deal. And if you're still concerned about pregnancy, you could take a pregnancy test 10-14 days after you had intercourse, to ease your mind.

Posts: 1311 | From: Ontario, Canada | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
Jen Jen
Neophyte
Member # 47493

Icon 1 posted      Profile for Jen Jen     Send New Private Message       Edit/Delete Post 
I just wanted to add if I have sex shortly before my period, I do tend to spot. I've been on birth control pills for ten years now, and this had just started recently. If you continue spotting without starting your menstruation, or if you feel any pain that you deem "abnormal", see your OBGYN or local health department ASAP. Just want to share experience, and everything else Onion has contributed is 100% spot on.
Posts: 1 | From: North Carolina | Registered: Jun 2010  |  IP: Logged | Report this post to a Moderator
Mariel
Neophyte
Member # 46238

Icon 1 posted      Profile for Mariel     Send New Private Message       Edit/Delete Post 
Thanks both of you for your help. I've actually been on the pill for the past three years, although recently I have switched brands a bit (I was on Tri-Sprintec and wanted to try a lower dose/monophasic pill, so I went on Portia which is 30mcg of the synthetic estrogen as opposed to tri sprintec's 35mcg). The lower dose made me feel nauseous, so about two months ago I switched back to the Tri Sprintec. Maybe this contributed?
Posts: 32 | From: New York City | Registered: Mar 2010  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Hey Jen: This Ask Scarleteen and Emergencies and Crises areas are for volunteer and staff responses only. See you on the rest of the boards.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Mariel: Yep, sometimes switching to a different pill, esp since you switched dose levels as well can cause things to be a bit off for a little while as your body re-adjusts.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen